Alert archive / Virginia / Small Craft Advisories in 2018
Small Craft Advisory 21, NWS Wakefield, VA
NWS Wakefield, VA issued this small craft advisory at Mar 13, 2018, 10:03 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Mar 13, 2018, 10:03 AM EDT (14:03 UTC)
- Expired
- Mar 13, 2018, 3:55 PM EDT
- In force
- 6 hr
- Issued by
- NWS Wakefield, VA
The text
As transmitted.
268 WHUS71 KAKQ 131403 MWWAKQ URGENT - MARINE WEATHER MESSAGE National Weather Service Wakefield VA 1003 AM EDT Tue Mar 13 2018 ANZ650-652-131700- /O.EXP.KAKQ.GL.W.0007.000000T0000Z-180313T1400Z/ /O.NEW.KAKQ.GL.W.0008.180313T1403Z-180313T1700Z/ Coastal waters from Fenwick Island DE to Chincoteague VA out 20 nm- Coastal waters from Chincoteague to Parramore Island VA out 20 nm- 1003 AM EDT Tue Mar 13 2018 ...GALE WARNING IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... The National Weather Service in Wakefield has issued a Gale Warning, which is in effect until 1 PM EDT this afternoon. * Wind: Northwest 25 to 30 kt with gusts to 35 kt. * Seas: 8 to 12 ft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ ANZ654-656-658-132215- /O.EXP.KAKQ.GL.W.0007.000000T0000Z-180313T1400Z/ /O.EXB.KAKQ.SC.Y.0020.000000T0000Z-180314T1100Z/ Coastal waters from Parramore Island to Cape Charles Light VA out 20 nm-Coastal Waters from Cape Charles Light to Virginia- North Carolina border out to 20 nm- Coastal waters from NC VA border to Currituck Beach Light NC out 20 nm- 1003 AM EDT Tue Mar 13 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EDT WEDNESDAY... ...GALE WARNING HAS EXPIRED... The National Weather Service in Wakefield has issued a Small Craft Advisory, which is in effect until 7 AM EDT Wednesday. * Wind: Northwest 20 to 25 kt with gust to 30 kt. * Seas: 6 to 10 FT PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means wind speeds of 25 to 33 knots and/or seas of 5 feet or greater over the coastal waters are expected to produce hazardous boating conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. Mariners should pay close attention to the marine forecast...and consider wind and sea conditions in planning. && $$ ANZ634-132215- /O.EXP.KAKQ.GL.W.0007.000000T0000Z-180313T1400Z/ /O.EXB.KAKQ.SC.Y.0020.000000T0000Z-180314T0200Z/ Chesapeake Bay from Little Creek VA to Cape Henry VA including the Chesapeake Bay Bridge Tunnel- 1003 AM EDT Tue Mar 13 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...GALE WARNING HAS EXPIRED... The National Weather Service in Wakefield has issued a Small Craft Advisory, which is in effect until 10 PM EDT this evening. * Wind: Northwest 20 to 25 kt with gust to 30 kt. * Seas: 4 to 6 FT PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means wind speeds of 18 to 33 knots and/or seas of 4 feet or greater over the coastal waters are expected to produce hazardous boating conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. Mariners should pay close attention to the marine forecast...and consider wind and sea conditions in planning. && $$ ANZ630>632-132215- /O.EXP.KAKQ.GL.W.0007.000000T0000Z-180313T1400Z/ /O.EXB.KAKQ.SC.Y.0020.000000T0000Z-180313T2300Z/ Chesapeake Bay from Smith Point to Windmill Point VA- Chesapeake Bay from Windmill Point to New Point Comfort VA- Chesapeake Bay from New Point Comfort to Little Creek VA- 1003 AM EDT Tue Mar 13 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...GALE WARNING HAS EXPIRED... The National Weather Service in Wakefield has issued a Small Craft Advisory, which is in effect until 7 PM EDT this evening. * Wind: Northwest 20 to 25 kt with gust to 30 kt. * Seas: 3 to 5 FT PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means wind speeds of 18 to 33 knots and/or seas of 4 feet or greater over the coastal waters are expected to produce hazardous boating conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. Mariners should pay close attention to the marine forecast...and consider wind and sea conditions in planning. && $$ ANZ635>637-131700- /O.EXP.KAKQ.SC.Y.0020.000000T0000Z-180313T1400Z/ /O.NEW.KAKQ.SC.Y.0021.180313T1403Z-180313T1700Z/ Rappahannock River from Urbanna to Windmill Point-York River- James River from Jamestown to the James River Bridge- 1003 AM EDT Tue Mar 13 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... The National Weather Service in Wakefield has issued a Small Craft Advisory, which is in effect until 1 PM EDT this afternoon. * Wind: Northwest 15 to 20 kt. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means wind speeds of 18 to 33 knots and/or seas of 4 feet or greater over the coastal waters are expected to produce hazardous boating conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. Mariners should pay close attention to the marine forecast...and consider wind and sea conditions in planning. && $$ ANZ633-131800- /O.CON.KAKQ.SC.Y.0020.000000T0000Z-180313T1800Z/ Currituck Sound- 1003 AM EDT Tue Mar 13 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * Wind: Northwest 20 to 25 kt. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means wind speeds of 20 to 33 knots over the Currituck Sound are expected to produce hazardous boating conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. Mariners should pay close attention to the marine forecast...and consider wind and sea conditions in planning. && $$ ANZ638-131800- /O.CON.KAKQ.SC.Y.0020.000000T0000Z-180313T1800Z/ James River from James River Bridge to Hampton Roads Bridge- Tunnel- 1003 AM EDT Tue Mar 13 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * Wind: Northwest 20 to 25 kt. * Waves: 2 to 4 ft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft advisory means wind speeds of 20 to 33 knots over the rivers of Eastern Virginia are expected to produce hazardous boating conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should avoid navigating in these conditions. Mariners should pay close attention to the marine forecast...and consider wind and sea conditions in planning. && $$
2 follow-up statements
676 WHUS71 KAKQ 131658 MWWAKQ URGENT - MARINE WEATHER MESSAGE National Weather Service Wakefield VA 1258 PM EDT Tue Mar 13 2018 ANZ650-652-140100- /O.CAN.KAKQ.GL.W.0008.000000T0000Z-180313T1700Z/ /O.EXA.KAKQ.SC.Y.0020.000000T0000Z-180314T1100Z/ Coastal waters from Fenwick Island DE to Chincoteague VA out 20 nm- Coastal waters from Chincoteague to Parramore Island VA out 20 nm- 1258 PM EDT Tue Mar 13 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EDT WEDNESDAY... ...GALE WARNING IS CANCELLED... The National Weather Service in Wakefield has issued a Small Craft Advisory, which is in effect until 7 AM EDT Wednesday. The Gale Warning has been cancelled. * Wind: Northwest 20 to 25 kt with gust to 30 kt. * Seas: 6 to 10 FT PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means wind speeds of 25 to 33 knots and/or seas of 5 feet or greater over the coastal waters are expected to produce hazardous boating conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. Mariners should pay close attention to the marine forecast...and consider wind and sea conditions in planning. && $$ ANZ633-132000- /O.EXT.KAKQ.SC.Y.0020.000000T0000Z-180313T2000Z/ Currituck Sound- 1258 PM EDT Tue Mar 13 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * Wind: Northwest 20 to 25 kt. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means wind speeds of 20 to 33 knots over the Currituck Sound are expected to produce hazardous boating conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. Mariners should pay close attention to the marine forecast...and consider wind and sea conditions in planning. && $$ ANZ638-132000- /O.EXT.KAKQ.SC.Y.0020.000000T0000Z-180313T2000Z/ James River from James River Bridge to Hampton Roads Bridge- Tunnel- 1258 PM EDT Tue Mar 13 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * Wind: Northwest 20 to 25 kt. * Waves: 2 to 3 ft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft advisory means wind speeds of 20 to 33 knots over the rivers of Eastern Virginia are expected to produce hazardous boating conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should avoid navigating in these conditions. Mariners should pay close attention to the marine forecast...and consider wind and sea conditions in planning. && $$ ANZ635>637-132000- /O.EXT.KAKQ.SC.Y.0021.000000T0000Z-180313T2000Z/ Rappahannock River from Urbanna to Windmill Point-York River- James River from Jamestown to the James River Bridge- 1258 PM EDT Tue Mar 13 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * Wind: Northwest 15 to 20 kt. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means wind speeds of 18 to 33 knots and/or seas of 4 feet or greater over the coastal waters are expected to produce hazardous boating conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. Mariners should pay close attention to the marine forecast...and consider wind and sea conditions in planning. && $$ ANZ654-656-658-140100- /O.CON.KAKQ.SC.Y.0020.000000T0000Z-180314T1100Z/ Coastal waters from Parramore Island to Cape Charles Light VA out 20 nm-Coastal Waters from Cape Charles Light to Virginia- North Carolina border out to 20 nm- Coastal waters from NC VA border to Currituck Beach Light NC out 20 nm- 1258 PM EDT Tue Mar 13 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT WEDNESDAY... * Wind: Northwest 20 to 25 kt with gust to 30 kt. * Seas: 6 to 10 FT PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means wind speeds of 25 to 33 knots and/or seas of 5 feet or greater over the coastal waters are expected to produce hazardous boating conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. Mariners should pay close attention to the marine forecast...and consider wind and sea conditions in planning. && $$ ANZ634-140100- /O.CON.KAKQ.SC.Y.0020.000000T0000Z-180314T0200Z/ Chesapeake Bay from Little Creek VA to Cape Henry VA including the Chesapeake Bay Bridge Tunnel- 1258 PM EDT Tue Mar 13 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * Wind: Northwest 20 to 25 kt with gust to 30 kt. * Seas: 4 to 6 FT PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means wind speeds of 18 to 33 knots and/or seas of 4 feet or greater over the coastal waters are expected to produce hazardous boating conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. Mariners should pay close attention to the marine forecast...and consider wind and sea conditions in planning. && $$ ANZ630>632-132300- /O.CON.KAKQ.SC.Y.0020.000000T0000Z-180313T2300Z/ Chesapeake Bay from Smith Point to Windmill Point VA- Chesapeake Bay from Windmill Point to New Point Comfort VA- Chesapeake Bay from New Point Comfort to Little Creek VA- 1258 PM EDT Tue Mar 13 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... * Wind: Northwest 20 to 25 kt with gust to 30 kt. * Seas: 3 to 5 FT PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means wind speeds of 20 to 33 knots and/or seas of 4 feet or greater over the coastal waters are expected to produce hazardous boating conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. Mariners should pay close attention to the marine forecast...and consider wind and sea conditions in planning. && $$
371 WHUS71 KAKQ 131955 MWWAKQ URGENT - MARINE WEATHER MESSAGE National Weather Service Wakefield VA 355 PM EDT Tue Mar 13 2018 ANZ635>637-132100- /O.CAN.KAKQ.SC.Y.0021.000000T0000Z-180313T2000Z/ Rappahannock River from Urbanna to Windmill Point-York River- James River from Jamestown to the James River Bridge- 355 PM EDT Tue Mar 13 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Wakefield has cancelled the Small Craft Advisory. $$ ANZ633-132100- /O.CAN.KAKQ.SC.Y.0020.000000T0000Z-180313T2000Z/ Currituck Sound- 355 PM EDT Tue Mar 13 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Wakefield has cancelled the Small Craft Advisory. $$ ANZ654-656-658-140400- /O.EXT.KAKQ.SC.Y.0020.000000T0000Z-180314T2000Z/ Coastal waters from Parramore Island to Cape Charles Light VA out 20 nm-Coastal Waters from Cape Charles Light to Virginia- North Carolina border out to 20 nm- Coastal waters from NC VA border to Currituck Beach Light NC out 20 nm- 355 PM EDT Tue Mar 13 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EDT WEDNESDAY... * Wind: Northwest 20 to 25 kt with gust to 30 kt. * Seas: 6 to 10 FT PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means wind speeds of 25 to 33 knots and/or seas of 5 feet or greater over the coastal waters are expected to produce hazardous boating conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. Mariners should pay close attention to the marine forecast...and consider wind and sea conditions in planning. && $$ ANZ650-652-140400- /O.EXT.KAKQ.SC.Y.0020.000000T0000Z-180314T2000Z/ Coastal waters from Fenwick Island DE to Chincoteague VA out 20 nm- Coastal waters from Chincoteague to Parramore Island VA out 20 nm- 355 PM EDT Tue Mar 13 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EDT WEDNESDAY... * Wind: Northwest 20 to 25 kt with gust to 30 kt. * Seas: 5 to 9 FT PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means wind speeds of 25 to 33 knots and/or seas of 5 feet or greater over the coastal waters are expected to produce hazardous boating conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. Mariners should pay close attention to the marine forecast...and consider wind and sea conditions in planning. && $$ ANZ638-132300- /O.EXT.KAKQ.SC.Y.0020.000000T0000Z-180313T2300Z/ James River from James River Bridge to Hampton Roads Bridge- Tunnel- 355 PM EDT Tue Mar 13 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EDT THIS EVENING... * Wind: Northwest 20 to 25 kt. * Waves: 2 to 3 ft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft advisory means wind speeds of 20 to 33 knots over the rivers of Eastern Virginia are expected to produce hazardous boating conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should avoid navigating in these conditions. Mariners should pay close attention to the marine forecast...and consider wind and sea conditions in planning. && $$ ANZ634-140200- /O.CON.KAKQ.SC.Y.0020.000000T0000Z-180314T0200Z/ Chesapeake Bay from Little Creek VA to Cape Henry VA including the Chesapeake Bay Bridge Tunnel- 355 PM EDT Tue Mar 13 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * Wind: Northwest 15 to 20 kt with gust to 25 kt. * Seas: 4 to 5 FT PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means wind speeds of 18 to 33 knots and/or seas of 4 feet or greater over the coastal waters are expected to produce hazardous boating conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. Mariners should pay close attention to the marine forecast...and consider wind and sea conditions in planning. && $$ ANZ630>632-132300- /O.CON.KAKQ.SC.Y.0020.000000T0000Z-180313T2300Z/ Chesapeake Bay from Smith Point to Windmill Point VA- Chesapeake Bay from Windmill Point to New Point Comfort VA- Chesapeake Bay from New Point Comfort to Little Creek VA- 355 PM EDT Tue Mar 13 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... * Wind: Northwest 15 to 20 kt with gust to 25 kt. * Seas: 3 to 5 FT PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means wind speeds of 20 to 33 knots and/or seas of 4 feet or greater over the coastal waters are expected to produce hazardous boating conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. Mariners should pay close attention to the marine forecast...and consider wind and sea conditions in planning. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this small craft advisory went out at Mar 13, 6:42 AM EDT, 3 hours 21 minutes earlier.
Area forecast discussion, Mar 13, 6:42 AM EDT, 3 hours 21 minutes before
Area Forecast Discussion
National Weather Service Wakefield VA
642 AM EDT Tue Mar 13 2018
.SYNOPSIS...
Low pressure will rapidly intensify as it continues northeast
well off the northeast coast today. High pressure builds from
the Plains states across the deep south through midweek as low
pressure lingers across New England.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Early morning analysis reveals upper low now ejecting offshore
of the Mid-Atlantic coast, with NW flow behind the system now
bringing a quick end to precipitation over the past few hours.
Little more than some DZ reported now along the Delmarva coast
as vertical column dries quickly. All Winter Headlines have
been dropped. Deformation band which brought a quick burst of
2-3" snows across much of the southern/SErn portions of the area
has pushed offshore, with the quickly deepening low now well
offshore of the Delmarva. Quick clearing as developing coastal
low lifts up into the northeast. This should allow temperatures
to drop into the upper 20s to around 30 inland over the next few
hours, with temperatures hovering around freezing by dawn for
Hampton Roads/Tidewater area. This will result in areas of black
ice toward morning over much of the area. We have issued an SPS
to highlight slippery conditions through the morning rush hour.
Cool and dry today behind the departing system. Gusty NW flow
will keep high temperatures well below normal. Look for highs
mainly in the mid- upper 40s (around 50 F far S) under a partly
to mostly sunny sky.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/...
After a clear start to the night, expect some increasing clouds
overnight in response to an upper disturbance dropping across
the Carolinas. Models do develop some light precipitation toward
Wed morning along developing coastal trough. However, given dry
llvls, have held pops out for now. Cold tonight with lows in
the mid to upper 20s inland to mid 30s along the coast.
Remainder of the period characterized by numerous lobes of
vorticity/upper disturbances associated with northeast Upper
low as it slowly shifts ENE into New England Wed/Wed night. At
this time, all models (especially the 00z NAM) it still appears
downslope flow at lower/mid levels will inhibit measurable
precip across the AKQ CWA. However, cannot rule out a few
isolated/scattered rain/snow showers during the late morning
through the aftn (mainly northern neck/eastern shore). Highs Wed
mainly staying in the mid-upper 40s.
Clearing out behind the departing shortwave Wed night with lows
in the mid 20s to lower 30s. Mostly sunny to Partly cloudy on
Thursday, and turning a little warmer as surface high pressure
builds across the eastern Gulf coast into the Carolinas. Highs
around 50 F NE to the mid/upper 50s SW. Milder Thu night with
lows in the 30s to around 40.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
Overall pattern will be rather progressive during the extended
period, with temps expected to be near or just above normal.
Expect generally dry weather Fri/Sat, except for a slight chc
of showers near the VA/NC border Fri into Fri night. The best
chc for showers looks like it will be late Sun thru Mon, as a
warm front lifts into and acrs the area.
Highs will range fm the upper 40s to upper 50s Fri, in the upper
40s to mid 50s Sat, and mainly in the mid 50s to lower 60s Sun
and Mon. Lows will range thru the 30s Thu night, in the upper
20s to mid 30s Fri night, in the mid 30s to lower 40s Sat
night,nand in the lower to mid 40s Sun night.
&&
.AVIATION /12Z TUESDAY THROUGH SATURDAY/...
VFR conditions now at RIC...with IFR-MVFR along coastal plain.
Expect gradually improving conditions at remaining terminals
through 10z, with VFR all terminals by 14z continuing through
the remainder of the TAF period and beyond. A strong N to NW
wind behind the front wl continue today, with gradually
diminishing gusts this afternoon through this evening at
PHF/ORF/ECG.
Outlook: An upper trough rotating through the area Wednesday
and Thursday could bring brief periods of MVFR cigs, especially
at KSBY. High pressure returns Friday.
&&
.MARINE...
Gale Warnings remain in effect for the Bay and coastal waters
thru 10am for gusts to 35 kt and up to 40 kt at elevated
sensors. Seas remain 10-15 ft offshore and 8-10 ft nearshore.
Waves up to 7 ft at the mouth of the Bay. High Surf Advisory
will remain in effect for the entire coastline thru 1 pm.
With low pressure pulling away from the coast today, the strongest
winds will abate by late morning but will remain elevated
enough for SCAs on the rivers thru early afternoon and on the
Bay/Sound until this evening. Seas remain elevated on the
coastal waters through tonight.
There will be a short respite in winds Tuesday night/Wed morning
before another reinforcing shot of cold air slides across the waters
late Wed into Thurs morning. Will see another round of SCA
conditions for most if not all the waters during this time (W 15-25
kt). Potential does exist for borderline gale conditions north of
Chincoteague so will mention a few gusts to 35 kt.
&&
.TIDES/COASTAL FLOODING...
Despite strong N-NW winds overnight water levels managed to stay
below minor flooding thresholds across the lower Bay and
northern OBX. Farther north in the upper Bay, we're seeing
blowout tides this morning. Water levels will come down even
more by this afternoon so no coastal flood headlines will be
necessary. A high surf advisory for nearshore waves of 8-10 ft
will remain in effect until 1 pm.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...High Surf Advisory until 1 PM EDT this afternoon for MDZ025.
NC...High Surf Advisory until 1 PM EDT this afternoon for NCZ102.
VA...High Surf Advisory until 1 PM EDT this afternoon for
VAZ098>100.
MARINE...Small Craft Advisory until 10 AM EDT this morning for
ANZ635>637.
Gale Warning until 10 AM EDT this morning for ANZ630>632-634-
650-652-654-656-658.
Small Craft Advisory until 2 PM EDT this afternoon for ANZ633-
638.
&&
SYNOPSIS...MAM
NEAR TERM...AJZ/MAM
SHORT TERM...LKB/MAM
LONG TERM...TMG
AVIATION...JDM/MAM
MARINE...JDM
TIDES/COASTAL FLOODING...AKQHazardous weather outlook, Mar 13, 6:43 AM EDT, 3 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 643 AM EDT Tue Mar 13 2018 MDZ021>024-NCZ012>017-030>032-VAZ048-060>062-064>069-075>090-092-093- 095>097-509>525-141045- Dorchester-Wicomico-Somerset-Inland Worcester-Northampton-Hertford- Gates-Pasquotank-Camden-Western Currituck-Bertie-Chowan-Perquimans- Fluvanna-Prince Edward-Cumberland-Goochland-Caroline-Mecklenburg- Lunenburg-Nottoway-Amelia-Powhatan-Westmoreland-Richmond- Northumberland-Lancaster-Brunswick-Dinwiddie-Prince George- Charles City-New Kent-Gloucester-Middlesex-Mathews-Greensville- Sussex-Surry-James City-Southampton-Isle of Wight-Norfolk/Portsmouth- Suffolk-Chesapeake-Western Louisa-Eastern Louisa-Western Hanover- Eastern Hanover-Western Chesterfield- Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Eastern King William-Western King and Queen- Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News- Hampton/Poquoson- 643 AM EDT Tue Mar 13 2018 This Hazardous Weather Outlook is for southeast Maryland, northeast North Carolina, central Virginia, east central Virginia, eastern Virginia, north central Virginia, south central Virginia and southeast Virginia. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ025-NCZ102-VAZ098>100-141045- Maryland Beaches-Eastern Currituck-Virginia Beach-Accomack- Northampton- 643 AM EDT Tue Mar 13 2018 ...HIGH SURF ADVISORY IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... This Hazardous Weather Outlook is for southeast Maryland, northeast North Carolina, eastern Virginia and southeast Virginia. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Surf Advisory. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Mar 13, 9:20 AM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
920 AM EDT TUE MAR 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM SNOW HOPEWELL 37.30N 77.28W
03/12/2018 M1.0 INCH CITY OF HOPEWELL VA CO-OP OBSERVER
0500 PM SNOW LAWRENCEVILLE 36.76N 77.85W
03/12/2018 M1.5 INCH BRUNSWICK VA DEPT OF HIGHWAYS
0500 PM SNOW POWHATAN 37.54N 77.92W
03/12/2018 M2.0 INCH POWHATAN VA DEPT OF HIGHWAYS
0500 PM SNOW AMELIA COURTHOUSE 37.34N 77.98W
03/12/2018 M1.5 INCH AMELIA VA DEPT OF HIGHWAYS
0600 PM SNOW ASHLAND 37.75N 77.48W
03/12/2018 M2.0 INCH HANOVER VA CO-OP OBSERVER
0600 PM SNOW VICTORIA 36.99N 78.22W
03/12/2018 M2.0 INCH LUNENBURG VA DEPT OF HIGHWAYS
0600 PM SNOW BOYDTON 36.67N 78.39W
03/12/2018 M2.5 INCH MECKLENBURG VA DEPT OF HIGHWAYS
0600 PM SNOW PRINCE GEORGE 37.22N 77.29W
03/12/2018 M2.0 INCH PRINCE GEORGE VA DEPT OF HIGHWAYS
0600 PM SNOW DINWIDDIE 37.08N 77.59W
03/12/2018 M2.5 INCH DINWIDDIE VA DEPT OF HIGHWAYS
1159 PM SNOW NORFOLK 36.87N 76.23W
03/12/2018 M2.0 INCH CITY OF NORFOLK VA CO-OP OBSERVER
1200 AM SNOW NWS OFFFICE 36.98N 77.01W
03/13/2018 M2.8 INCH SUSSEX VA CO-OP OBSERVER
0500 AM SNOW 1 ENE BEACONSDALE 37.08N 76.45W
03/13/2018 M2.0 INCH CITY OF NEWPORT NE VA COCORAHS
0600 AM SNOW MIDLOTHIAN 37.51N 77.64W
03/13/2018 M3.0 INCH CHESTERFIELD VA COCORAHS
0630 AM SNOW 2 NNW GILMAN 37.82N 77.59W
03/13/2018 M1.4 INCH HANOVER VA COCORAHS
0630 AM SNOW 1 SW SMITHFIELD 36.97N 76.63W
03/13/2018 M1.0 INCH ISLE OF WIGHT VA COCORAHS
0630 AM SNOW NORTHAMPTON 37.05N 76.42W
03/13/2018 M1.0 INCH CITY OF HAMPTON VA COCORAHS
0655 AM SNOW 2 E SHORT PUMP 37.66N 77.57W
03/13/2018 M2.3 INCH HENRICO VA COCORAHS
0700 AM SNOW STAMPERS 37.54N 76.44W
03/13/2018 M1.0 INCH MIDDLESEX VA COCORAHS
0700 AM SNOW NORTH 37.43N 76.44W
03/13/2018 M1.0 INCH MATHEWS VA CO-OP OBSERVER
0700 AM SNOW 2 SSW EDGERTON 36.74N 77.78W
03/13/2018 M2.0 INCH BRUNSWICK VA COCORAHS
0700 AM SNOW GHENT 36.86N 76.29W
03/13/2018 M1.0 INCH CITY OF NORFOLK VA COCORAHS
0700 AM SNOW 3 S GARYSVILLE 37.19N 77.15W
03/13/2018 M2.2 INCH PRINCE GEORGE VA COCORAHS
0700 AM SNOW 4 SSW MIDLOTHIAN 37.44N 77.67W
03/13/2018 M1.5 INCH CHESTERFIELD VA COCORAHS
0700 AM SNOW BOWERS HILL 36.79N 76.41W
03/13/2018 M1.5 INCH CITY OF CHESAPEAKE VA COCORAHS
0700 AM SNOW CRADOCK 36.80N 76.33W
03/13/2018 M2.3 INCH CITY OF PORTSMOUTH VA COCORAHS
0700 AM SNOW 1 WNW KILBY 36.74N 76.66W
03/13/2018 M3.5 INCH CITY OF SUFFOLK VA COCORAHS
0700 AM SNOW VARINA 37.46N 77.35W
03/13/2018 M2.0 INCH HENRICO VA COCORAHS
0700 AM SNOW 1 ENE WILLIAMSBURG 37.28N 76.68W
03/13/2018 M2.0 INCH CITY OF WILLIAMSBU VA COCORAHS
0700 AM SNOW LAUREL 37.65N 77.50W
03/13/2018 M1.5 INCH HENRICO VA COCORAHS
0700 AM SNOW 1 NNW BENNS CHURCH 36.96N 76.59W
03/13/2018 M1.0 INCH ISLE OF WIGHT VA COCORAHS
0700 AM SNOW 1 N FIVE FORKS 37.28N 76.77W
03/13/2018 M1.4 INCH JAMES CITY VA COCORAHS
0800 AM SNOW 2 E CLAY BANK 37.37N 76.55W
03/13/2018 M1.0 INCH GLOUCESTER VA COCORAHS
&&
EVENT NUMBER AKQ1800541
EVENT NUMBER AKQ1800542
EVENT NUMBER AKQ1800543
EVENT NUMBER AKQ1800544
EVENT NUMBER AKQ1800545
EVENT NUMBER AKQ1800546
EVENT NUMBER AKQ1800547
EVENT NUMBER AKQ1800548
EVENT NUMBER AKQ1800549
EVENT NUMBER AKQ1800550
EVENT NUMBER AKQ1800551
EVENT NUMBER AKQ1800552
EVENT NUMBER AKQ1800553
EVENT NUMBER AKQ1800554
EVENT NUMBER AKQ1800555
EVENT NUMBER AKQ1800556
EVENT NUMBER AKQ1800557
EVENT NUMBER AKQ1800558
EVENT NUMBER AKQ1800559
EVENT NUMBER AKQ1800560
EVENT NUMBER AKQ1800561
EVENT NUMBER AKQ1800562
EVENT NUMBER AKQ1800563
EVENT NUMBER AKQ1800564
EVENT NUMBER AKQ1800565
EVENT NUMBER AKQ1800566
EVENT NUMBER AKQ1800567
EVENT NUMBER AKQ1800568
EVENT NUMBER AKQ1800569
EVENT NUMBER AKQ1800570
EVENT NUMBER AKQ1800571
EVENT NUMBER AKQ1800572
ESSThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 9:54 PM EDT | High Surf Advisory | AKQ | Accomack, Northampton, City of Virginia Beach | 15 hr |
| Mar 12, 10:48 PM EDT | Coastal Flood Advisory | AKQ | City of Virginia Beach | 8 hr |
| Mar 13, 10:03 AM EDT | Gale Warning | AKQ | 3 hr |
Nearby
Small Craft Advisories in Virginia, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.